Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Neurocysticercosis treatment, high cholesterol, depression, anxiety, dizziness, on levipil, frazium, storvas, vertin

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
Hi I have been on neurocystercosis treatment since july 12 2011.
After completing albedazole and wysolone treatment , have been
on levipil 500 mg 2 times a day, frazium 5 mg in night and storvas 10 for high cholestrol. No seizures in last 3 months
Offlate have been feeling dizzy and shaky feeling specially after levipil. Visited the neurosurgeon yesterday who said that from treatment side it is abso fine and have checked thorougly and said zero negative finding.

He feels it is more of depression and anxiety disorder since i keep thinking of the disease. HAve now put me on vertin 16 twice a day for 7 - 10 days. Can you please suggest on my health. and if
these symptons are more of due to my hyperactive nature. Will i get fine . I feel sometimes quite depressed on my health. Do not have any seizures after the treatment. My GP says giving anti depressants will not help. Have started doing yoga and meditation.
My nuerologist has suggested 2.5 mg frizium in afternoon if required for pyschological happiness. I do not want to spoil my diwali. Can you suggest what shoudl i do ? Last week had urine infection with high fever , was on zifi 500 and completed the 5 day course. did urine test again and was fine. But all the above ailments often depress me ?
Posted Thu, 12 Apr 2012 in Epilepsy
 
 
Answered by Dr. Jasvinder Singh 2 hours later
Hello,

Thanks for posting your query.

Levipil contains levetiracetam which is often prescribed for seizures in epilepsy and can cause depression, vertigo and dizziness as its side effect. In your case, side effect caused by this drug may be the culprit. Hence I suggest you to discuss this possibility with your neurosurgeon and get the dose decreased ( maybe to 250 mg twice a day).

Considering your anxiety levels, Frisium tablets which contains clobazam which is a type of medicine called a benzodiazepine and is used for their sedative, anxiety-relieving and muscle-relaxing effects can be used. These will benefit you. However once you start it do not stop it abruptly as withdrawal symptoms may occur if treatment is stopped suddenly.

The symptoms that you are having can be due to either the side effect of the drug Levipil or due to anxiety/ depression. My suggestion is to consult a good psychiatrist and get the diagnosis confirmed as treatment can be started only when the diagnosis is confirmed.

Once you start the medication, it is important not to stop taking it abruptly and dose tapering may be needed. You may also need anti anxiety medicines like SSRI’s (selective serotonin reuptake inhibitors) in addition, if needed.

Also try making some lifestyle changes. You can share your worries or stress with your family and friends and they can help you out by giving valid reasons or solutions. Also start doing yoga or meditation exercises which help in having a calming effect on the mind.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health.

Regards
Above answer was peer-reviewed by
 
Follow-up: Neurocysticercosis treatment, high cholesterol, depression, anxiety, dizziness, on levipil, frazium, storvas, vertin 1 hour later
Hi i have met up with my neurosurgeon who says as per my body weight 110 kgs 500 mg twice a day is nt very high dosage.

my normal GP is already counselling me and is against anti depression drugs. He says when you can work for 9 hrs in office it means you are normal and it is only a passing phase of time. I have already started doing yoga thrice a week,.

One last question was how long does this anxiety take to settle down completely. I generally feel good when take 2.5 mg frisium in afternoon ( sos ) which is suggested by neurosurgeon.

Please suggest
 
 
Answered by Dr. Jasvinder Singh 21 hours later
Hello XXXXXXX

Thanks for writing back.

It will be better for you to take the antidepressants and antianxiety drugs for a short time and then taper off the dose with your doctor's guidance. If you are working 9 hours in office, then the stress of work may also mount up.

Continue taking Frisium as suggested by your doctor and along with yoga, take up meditation also.

Once you start feeling fine, you can ask your doctor to taper off and decrease the dose of antianxiety/ antidepressant drugs.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Kind Regards.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor